Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diagnosed E coli infection. Low oxygen levels, high body temperature. On dialysis. Have hallucination. Reason?

My aunt is going to be 70 in 2 weeks. She was diagnosed with E coli on the 18th of March when she was found non-responsive on her bathroom floor. She spent 3 days in ICU and showed great improvement. Then on the 28th she took a dive. today her oxygen is in the 80's her body temp is 92, she is hallucinating and non functioning. She is still on dialysis for 3 hours every other day. 6 days ago she could talk, feed herself and play cards, today she doesn't know who or where she is and doesn't recognize anyone. She can't hold on to a tissue. Do you have any idea what could cause all of this? Is it possible that it is some kind of poisoning?
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello.His aunt suffers Confusional Syndrome (hallucinations and delusions). The confusional syndrome is a psychic pathology that appears in 25-30% of hospitalized older than 65 years.The psychic pathology is the result of physical pathology(complicated infection in this case).
Although the situation of her aunt is very serious,if it resolves the physical pathology, will resolve the psychic pathology.
I wish you good health.
(In case the answer would have been useful please indicate this)
Answered: Mon, 8 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor